Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 18, 2018, 1:53 PM EDT for Houston County, Peach County, Georgia. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2018, 1:53 PM EDT (17:53 UTC)
- Expired
- May 18, 2018, 2:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Houston County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 40 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 2:24 PM EDT | TSTM WND DMG | 2 Sw Warner Robins, GA | A TREE WAS REPORTED DOWN ON A HOUSE ALONG ARROWHEAD TRAIL. |
| May 18, 2:25 PM EDT | TSTM WND DMG | 1 W Warner Robins, GA | A TREE WAS REPORTED DOWN BEHIND THE MED STOP PAVILLION ON HOUSTON ROAD. |
| May 18, 2:30 PM EDT | TSTM WND DMG | 1 S Elberta, GA | A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF FRANCIS STREET AND JOHNS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
742
WWUS82 KFFC 181753
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT FRI MAY 18 2018
GAZ081-093>095-105-181845-
Macon GA-Peach GA-Dooly GA-Houston GA-Crawford GA-
153 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
NORTHERN DOOLY...HOUSTON AND SOUTHEASTERN CRAWFORD COUNTIES UNTIL 245
PM EDT...
At 153 PM EDT...a strong thunderstorm was near Saint Louis, or near
Fort Valley...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Unadilla,
Marshallville, Robins Air Force Base, Hayneville, Nakomis,
Meadowdale, Houston Lake, Elko, Grove Park, Powerville, Moss Oak,
Miami Valley, Kathleen, Saint Louis and Jack Brown Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8402 3252 8401 3252 8404 3253 8402
3253 8400 3254 8402 3272 8379 3269 8374
3266 8356 3263 8354 3261 8355 3258 8354
3257 8355 3253 8354 3250 8352 3249 8349
3247 8350 3222 8381
TIME...MOT...LOC 1753Z 231DEG 22KT 3250 8391
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 18, 1:28 PM EDT, 25 minutes earlier.
Area forecast discussion, May 18, 1:28 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 128 PM EDT Fri May 18 2018 .PREV DISCUSSION... /Issued 759 AM EDT Fri May 18 2018/ PREV DISCUSSION... /Issued 417 AM EDT Fri May 18 2018/ SHORT TERM /Today through Saturday/... Moist, tropical airmass remains across the forecast area through the short term period. Current radar loop shows only isolated showers over northeast GA, while satellite showing some breaks in clouds along and south of I-20 similar to yesterday morning. With the upper level and surface low west of the area, and PWATs near 1.5 inches through the period, expect scattered to numerous showers and thunderstorms to develop similar to yesterday. Breaks in the clouds will provide impetus for increasing POPs by late this morning with likely POPs continuing into the evening hours. Heavy rain will be possible with any showers or thunderstorms that develop, with storms diurnally driven for the most part with best coverage in the afternoons and evenings. QPF through the short term is generally under 1 inch, except for 1 to 1.5 inches in the NE GA mountains. A Flash Flood Watch is not necessary at this time. Instability is weak to moderate across the area through the period with weak shear and continue to expect remain below severe limits. Afternoon temperatures will be similar to the past few days with mid 70s to mid 80s expected and overnight lows in the 60s. Guidance temperatures are in fairly good agreement with ECS slightly cooler in the afternoons compared to MAV/MET. Temperatures will be highly dependent on any breaks in the clouds and convective coverage so a blend of guidance and persistence seems most prudent at this time. Atwell LONG TERM /Saturday Night through Thursday/... Long term forecast looks to continue to be wet altho at least looking to transition to more of a diurnally driven pattern. As we begin on Saturday night...do begin to see persistent weak trough finally pull NE leaving the region under the influence of a weak mid level ridge. Altho this would argue for some degree of synoptic scale descent...lower level area of high pressure over the Atlantic will relentlessly drive a moisture-laden airmass into the SE CONUS. Altho a few showers may be possible early Sunday think scattered thunderstorm activity will peak with max heating in the afternoon and evening. Activity should lessen Sunday night into Monday. By Monday...operational GFS likes the idea of bringing a plume of deep moisture and associated mid level low up the FL Peninsula and into Georgia...while EC prefers typical diurnal pattern under weak ridge. Will need to monitor this but since not seeing it in most ensemble guidance will trend more towards EC for now showing similar trends to Sunday. Diurnally driven pattern will carry into Wednesday and really thru the end of the week with little chance in the overall pattern. High theta-e airmass will support a good chance for scattered afternoon thunderstorms each afternoon and evening in conjunction with peak daytime heating with activity slow to diminish into the overnight hours. Really no sign of this pattern ending by the end of the long term so plan for a typical Georgia summertime weather. Interesting agreement amongst EC and GFS in regards to low pressure development in the Caribbean late next week tho too far out in fantasy land to speculate any type of tropical threat. Kovacik && .AVIATION... 18Z Update... SCT-BKN MVFR/VFR cigs this afternoon will continue to improve slightly. Precip will impact the area, but latest thoughts are for it to be less in coverage than yesterday. Cigs will degrade back to IFR or low MVFR overnight. Winds will be SSE to SW, and gradually all shift to the SW by the end of the period. Speeds will be 8 kt or less. TS potential returns Saturday afternoon. //ATL Confidence...18Z Update... Low on TEMPO -TSRA this afternoon. Medium on cigs. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 81 66 82 65 / 60 60 50 40 Atlanta 81 67 82 68 / 60 50 50 20 Blairsville 76 61 76 60 / 70 60 50 40 Cartersville 82 65 82 65 / 60 50 50 30 Columbus 85 69 87 69 / 60 40 40 20 Gainesville 78 65 79 66 / 60 60 50 40 Macon 83 68 86 68 / 60 40 50 30 Rome 81 65 84 65 / 60 50 50 30 Peachtree City 82 66 83 66 / 60 50 50 20 Vidalia 83 69 86 69 / 60 40 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, May 18, 11:50 AM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1150 AM EDT Fri May 18 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1150 AM EDT Fri May 18 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across the area, especially through the afternoon and early evening hours. A few storms could be strong with the main hazards being gusty winds, occasional lightning and locally heavy rainfall. Areas receiving persistent heavy rainfall could experience localized flooding, especially along smaller creeks and streams as well as in low-lying, urban and poorly drained areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms can be expected across the area each day through Thursday. On any given day, A few storms could be strong with the main hazards being gusty winds, frequent lightning and heavy rainfall. The best chance for thunderstorms each day will be during the afternoon and evening hours. Localized flooding will also be possible where storms remain over an area for prolonged periods. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to summit reports of any severe or significant weather and flooding.
In the hours before
Special weather statement, May 18, 11:55 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1155 AM EDT FRI MAY 18 2018
GAZ091-092-103-104-181645-
Schley GA-Sumter GA-Marion GA-Webster GA-
1155 AM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...SUMTER...SOUTHERN MARION
AND WEBSTER COUNTIES UNTIL 1245 PM EDT...
At 1154 AM EDT...a line of strong thunderstorms was along a line
extending from Richland to Pleasant Hill to near Palmyra...and moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Ellaville, Preston, Plains, Leslie, De Soto,
Desoto, Sumter, Putnam, Lamar, Seminole, Croxton Crossroads, New Era,
La Crosse, Huntington, Friendship, Tazewell, Doyle and Bumphead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3192 8446 3192 8454 3203 8466
3207 8464 3216 8465 3218 8463 3223 8466
3247 8444 3210 8410 3191 8398 3192 8434
3187 8434
TIME...MOT...LOC 1554Z 227DEG 16KT 3211 8465 3188 8439 3163 8423
WIND...40MPHSpecial weather statement, May 18, 12:51 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1251 PM EDT FRI MAY 18 2018
GAZ104>108-181715-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
1251 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...EASTERN DOOLY...
SOUTHEASTERN SUMTER...WESTERN WILCOX AND SOUTHWESTERN PULASKI
COUNTIES UNTIL 115 PM EDT...
At 1251 PM EDT...a strong thunderstorm was over Georgia Veterans
Memorial St Pk, or 9 miles west of Cordele...moving northeast at 40
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Arabi, Pineview, Pinehurst, Pitts, Cobb,
East Crisp, Fort Early, Georgia Veterans Memorial St Pk, Richwood,
Seville, Hatley, Pleasant View, Tippettville, Raines, Tremont and
Wenona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8381 3183 8384 3182 8385 3184 8386
3184 8390 3186 8393 3188 8393 3191 8392
3191 8402 3194 8406 3229 8373 3209 8350
3185 8358 3185 8361 3180 8361
TIME...MOT...LOC 1651Z 225DEG 33KT 3193 8393
WIND...40MPHSpecial weather statement, May 18, 1:18 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
118 PM EDT FRI MAY 18 2018
GAZ093>095-105-106-181800-
Macon GA-Peach GA-Crisp GA-Dooly GA-Houston GA-
118 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...SOUTHERN PEACH...
CRISP...DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 200 PM EDT...
At 118 PM EDT...a line of strong thunderstorms was along a line
extending from Marshallville to near Richwood to near Isabella...and
moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Perry, Cordele, Vienna, Unadilla, Marshallville, Arabi, Byromville,
Pinehurst, Lilly, Dooling, Meadowdale, Richwood, Elko, Grove Park,
Moss Oak, Tippettville, Raines, Wenona, East Crisp and Saint Louis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3183 8384 3182 8385 3184 8386 3185 8392
3198 8392 3246 8404 3251 8399 3251 8375
3218 8361 3180 8362 3180 8380
TIME...MOT...LOC 1718Z 231DEG 13KT 3244 8396 3203 8385 3161 8385
WIND...40MPHSpecial weather statement, May 18, 1:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT FRI MAY 18 2018
GAZ081-093>095-105-181845-
Macon GA-Peach GA-Dooly GA-Houston GA-Crawford GA-
153 PM EDT FRI MAY 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
NORTHERN DOOLY...HOUSTON AND SOUTHEASTERN CRAWFORD COUNTIES UNTIL 245
PM EDT...
At 153 PM EDT...a strong thunderstorm was near Saint Louis, or near
Fort Valley...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Unadilla,
Marshallville, Robins Air Force Base, Hayneville, Nakomis,
Meadowdale, Houston Lake, Elko, Grove Park, Powerville, Moss Oak,
Miami Valley, Kathleen, Saint Louis and Jack Brown Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8402 3252 8401 3252 8404 3253 8402
3253 8400 3254 8402 3272 8379 3269 8374
3266 8356 3263 8354 3261 8355 3258 8354
3257 8355 3253 8354 3250 8352 3249 8349
3247 8350 3222 8381
TIME...MOT...LOC 1753Z 231DEG 22KT 3250 8391
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| May 17, 8:19 PM EDT | Special Weather Statement | FFC | Meriwether | 41 min |
| May 17, 9:34 PM EDT | Special Weather Statement | FFC | Cherokee | 41 min |
| May 17, 9:42 PM EDT | Special Weather Statement | FFC | Bibb | 48 min |
| May 18, 11:55 AM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Webster | 50 min |
| May 18, 12:51 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 24 min |
| May 18, 1:18 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 42 min |
| May 18, 2:29 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Twiggs | 46 min |
| May 18, 3:02 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 43 min |
| May 18, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Twiggs, Wilkinson | 36 min |
| May 18, 3:15 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 30 min |
| May 18, 3:41 PM EDT | Special Weather Statement | FFC | Putnam | 34 min |
| May 18, 3:44 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| May 18, 4:40 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 35 min |
| May 18, 5:03 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 27 min |
| May 18, 5:17 PM EDT | Special Weather Statement | FFC | Emanuel | 28 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.